|Hep B/HIV meds. question
Jan 1, 2007
I was diagnosed with AIDS in 2002 and turns out I had Hep B as well. Started on Trizivir and Sustiva (and Sulfameth...SMZ?) for first 4 years and had good results with immediate vl drop to less than 50 and started slowly climbing up the CD4 ladder. I am now on Epzicom (because I want to avoid the AZT toxivity) and Sustiva, and seem to be doing well with those meds. No liver problems with any of the above mentioned meds and labs are still coming out OK concerning the liver. Haven't had any bad reactions to the meds, no lypotrophy (sp?) and feel fine. Now I am up to the "HIV level" as my VL is still under 50 and CD4's are around 350-400 (slow but steady increases). Are these meds OK for me with my history of Hep B? If I remember correctly I was told that the Hep B is not an issue for me anymore per se (although we will keep monitoring it), but will always test positive for it due to the antibodies created to fight it. So is there any reason for concern about using the Epzicom and Sustiva meds with this back ground? Anything I should be concerned about or watch for or discuss with my doctor? Any other meds I should be taking or does just the Epzicom and Sustiva sound OK to you? I really appreciate your input. Thanks.
Response from Dr. McGovern
It sounds like you are doing terrific.
From what I gather, you had past exposure to hepatitis B so your antibodies will be positive, but you are not at risk for disease.
Yes this combination is fine.
Keep up the good work and happy new year to you!
Hep C 1a and anal sex male/female
- Loose Stool Could I Have Acute HIV Infection
- Flu Symptoms After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Can You Get Hepatitis B From Touching Blood?
- List Of Sexually Transmitted Infections Does Doxycycline Monohydrate Treat
- Oral Thrush Pain Relief
- 3 Month Negative Turning Positive At 6 Months
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.